Live

Watch CBSN Live

Merck's New Singulair Warning: What a Long, Strange Trip This Might Be

Merck and the FDA have agreed on new language in the precautions section of Singulair's labelling. The warning states that using the asthma drug might be kind of, well ... trippy:

Neuropsychiatric events have been reported in adult, adolescent, and pediatric patients taking SINGULAIR. Post-marketing reports with SINGULAIR use include agitation, aggressive behavior or hostility, anxiousness, depression, dream abnormalities, hallucinations, insomnia, irritability, restlessness, somnambulism, suicidal thinking and behavior (including suicide), and tremor. The clinical details of some post-marketing reports involving SINGULAIR appear consistent with a drug-induced effect.
Dream abnormalities, somnambulism and hallucinations? Don't tell the kids, they all want some.

The warning followed an early communication and then an update about Singulair potentially producing suicidal thoughts and behavior in patients. The new language seems to indicate that the concerns went wider than suicidal thinking.

Here's the announcement.

Image by Flickr user Shockie, CC.

View CBS News In